Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 3, 2018, 6:15 PM CDT for Jasper County, Newton County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 6:15 PM CDT (23:15 UTC)
- Expired
- Apr 3, 2018, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 67 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:42 PM CDT | HAIL 1 | Burkeville, TX | PUBLIC REPORTED QUARTER SIZED HAIL IN BURKEVILLE. CORRECTED TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 469 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted.
528
WUUS54 KLCH 032315
SVRLCH
TXC241-351-040000-
/O.NEW.KLCH.SV.W.0012.180403T2315Z-180404T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
615 PM CDT TUE APR 3 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northern Newton County in southeastern Texas...
Northeastern Jasper County in southeastern Texas...
* Until 700 PM CDT
* At 615 PM CDT, a severe thunderstorm was located near Harrisburg,
or near Jasper, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jasper, Burkeville, Jamestown, Farrsville, Harrisburg, Mayflower
and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3101 9355 3101 9357 3099 9358 3099 9357
3097 9357 3096 9353 3093 9353 3086 9398
3109 9408 3116 9383 3118 9362
TIME...MOT...LOC 2315Z 252DEG 31KT 3099 9394
HAIL...0.75IN
WIND...60MPH
$$
RACKLEY2 follow-up statements
912
WWUS54 KLCH 032331
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
631 PM CDT TUE APR 3 2018
TXC241-032340-
/O.CAN.KLCH.SV.W.0012.000000T0000Z-180404T0000Z/
Jasper TX-
631 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until midnight CDT for
west central Louisiana...and southeastern Texas.
LAT...LON 3101 9355 3101 9357 3099 9358 3099 9357
3097 9357 3096 9353 3093 9353 3088 9387
3095 9386 3114 9391 3116 9383 3118 9362
TIME...MOT...LOC 2330Z 252DEG 31KT 3103 9379
$$
TXC351-040000-
/O.CON.KLCH.SV.W.0012.000000T0000Z-180404T0000Z/
Newton TX-
631 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN NEWTON COUNTY...
At 630 PM CDT, a severe thunderstorm was located near Farrsville, or
7 miles west of Burkeville, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Burkeville, Jamestown, Mayflower, Farrsville and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3101 9355 3101 9357 3099 9358 3099 9357
3097 9357 3096 9353 3093 9353 3088 9387
3095 9386 3114 9391 3116 9383 3118 9362
TIME...MOT...LOC 2330Z 252DEG 31KT 3103 9379
HAIL...0.75IN
WIND...60MPH
$$
RACKLEY123
WWUS54 KLCH 032350
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
650 PM CDT TUE APR 3 2018
TXC351-040000-
/O.CON.KLCH.SV.W.0012.000000T0000Z-180404T0000Z/
Newton TX-
650 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN NEWTON COUNTY...
At 649 PM CDT, a severe thunderstorm was located near Burr Ferry, or
near Toledo Bend Dam, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Burkeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3101 9355 3101 9357 3099 9358 3099 9357
3097 9357 3096 9353 3093 9353 3090 9373
3093 9371 3098 9369 3103 9365 3113 9360
TIME...MOT...LOC 2349Z 252DEG 31KT 3108 9360
HAIL...<.75IN
WIND...60MPH
$$
RACKLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:25 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 3, 3:25 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
325 PM CDT Tue Apr 3 2018
.DISCUSSION...
Wx map shows cold front over N TX & SE OK this afternoon. Ahead of
the front shows a tight pressure gradient with fairly brisk southerly
winds this afternoon. Expecting winds to diminish by late this
afternoon into early evening as the frontal trough approaches.
Radar showing thunderstorms continuing over C and NE TX.
Latest HRRR guidance continuing the timing and structure of the
thunderstorms to enter our area of SE TX by 4-5 PM this afternoon
with this initial batch of thunderstorms ahead of the front. Once
this area moves east, another area of thunderstorms will likely
develop along and just ahead of the cold front, which will spread
southeast across our area by late this evening into the early
morning hours. This next area of convection is expected to be a
more organized line of strong to possibly severe thunderstorms
developing along or just ahead of the cold front. SPC continuing
slight risk of severe thunderstorms for entire area. With this,
all modes of severe will be possible from a blend of QLCS features
(LEWPs/bows), embedded supercells, and perhaps a few discrete to
semi-discrete supercells ahead of the main line.
The front should be moving through the region between midnight and
daybreak, with light stratiform rain lingering a few hours behind
the front as it continues south. Cooler and much drier air will
follow along with clearing skies by late Wednesday morning across
the area. This will set up for a fairly nice afternoon. Only
concern with this will be the northerly winds around 15-20 mph
with RH values around 30% could pose a enhanced fire danger,
however, with the expected rainfall, the vegetation should be
sufficiently damp.
The coolest morning will be Thursday, with lows near 40 across C
LA, to lower/mid 40s elsewhere. By the afternoon, the surface high
will have moved east, with a southeast return flow already in
place by late morning into the afternoon.
Quick changing weather pattern continues this week with the next
strong cold front bringing a significant shot of precipitation by
late Friday into early Saturday. A bit early in the game for
specifics in severe, but SPC has Day 4 area across NE TX
outlooked in 15% hatching. This front will be followed by cooler
air similar to Thursday.
DML
&&
.MARINE...
Southerly flow ahead of a cold front will diminish a bit this
evening, followed by strong offshore flow after midnight once the
cold front moves south. The front is expected to bring numerous
showers and strong thunderstorms this evening into the early
morning hours. A small craft advisory is in effect for most of
the day Wednesday. Northerly winds behind the frontal boundary
will tapper off by Wednesday evening as surface high pressure
ridge approaches from the north.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 49 66 42 73 / 90 10 0 10
LCH 56 71 47 75 / 90 10 0 10
LFT 55 69 46 74 / 90 10 0 10
BPT 55 72 50 74 / 90 10 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 1 AM to 5 PM CDT Wednesday for GMZ450-
452-455-470-472-475.
Small Craft Advisory for winds from 1 AM to 5 PM CDT Wednesday
for GMZ430-432-435.
&&
PUBLIC...08Hazardous weather outlook, Apr 3, 3:36 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 336 PM CDT Tue Apr 3 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 042100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 336 PM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight A cold front will move across the region late tonight and early Wednesday. Showers and thunderstorms will continue to develop late this afternoon across interior southeast Texas and spread east and southeast through Louisiana overnight. A few severe storms will be possible along and just ahead of the cold front. The main threats with this line will be large hail, damaging winds, and isolated tornadoes. Frequent bursts of cloud to ground lightning will accompany the strongest storms. River flooding continues across parts of the area. Please consult the latest river forecasts and warnings for more specific information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday High pressure will filter into the region Wednesday, with much cooler and drier conditions through early Thursday. Another strong cold front will move across the region late Friday night into early Saturday morning, bringing numerous showers and thunderstorms, followed by cooler and drier air for late Saturday night into Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into early Wednesday morning. GMZ430-432-435-450-452-455-470-472-475-042100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 336 PM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight A cold front will move across the coastal waters overnight, bringing numerous showers and thunderstorms, followed by strong offshore winds. A Small Craft Advisory is in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong offshore flow will taper off by Wednesday afternoon and evening, followed by a return to onshore flow by Thursday and Friday. Another strong cold front will move across the coastal waters late Friday night into early Saturday morning, bringing numerous showers and thunderstorms, followed by strong offshore winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into early Wednesday morning.
In the hours before
Special weather statement, Apr 3, 6:09 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
609 PM CDT TUE APR 3 2018
TXZ259-260-040000-
Northern Newton TX-Northern Jasper TX-
609 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEWTON AND
NORTHEASTERN JASPER COUNTIES UNTIL 700 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Jasper, Harrisburg, Jamestown, Farrsville and Sam Rayburn Dam.
A severe thunderstorm watch remains in effect until midnight CDT for
southeastern Texas.
LAT...LON 3089 9372 3087 9406 3107 9413 3116 9385
3116 9383
TIME...MOT...LOC 2308Z 252DEG 31KT 3099 9400
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:21 PM CDT | River Flood Warning | LCH | Orange | 24 hr |
| Apr 3, 6:09 PM CDT | Special Weather Statement | LCH | Jasper | 51 min |
| Apr 3, 6:48 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.